# SDR 2006FA0000578

- Difficulty date: July 10, 2005
- Submitted: June 13, 2006
- Operation: General aviation
- Aircraft: N9775B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1029
- Engine: Lyc O360*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810013
- Condition: Cracked
- Location: Lt Mlg
- Part time: 7,005 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, LT MLG FAILED TO EXTEND BUT TRAILED, DISCONNECTED FROM HYD SYS.  PILOT WAS ABLE TO ROCK LT MLG INTO DOWN AND LOCKED POSITION, MADE SAFE LANDING.  DETERMINED, ACTUATOR BODY HAD CRACKED THROUGH FWD ATTACH HOLE, HALF THROUGH AFT ATTACH HOLE, WHICH CAUSED ACT TO SEPARATE WHEN HYD PRESS WAS APPLIED THUS SEPARATING ACTUATOR PISTON GEAR SHAFT FROM SECTOR GEAR MOUNTED TO PIVOT.  ACT ATTACH BOLTS WERE FOUND TIGHT, SAFETY WIRE UNDISTURBED.  ACTUATOR BODY WAS REPLACED,  ACTUATOR WAS RESEALED, REASSEMBLED, REINSTALLED AND TORQUED IAW SRM.    SUSPECT FAILURE OF ACTUATOR BODY MAY BE SHEAR STRESS ON ACTUATOR ATTACH BOLT HOLES DUE TO HIGH NR OF GEAR CYCLES.  INSP OF RT GEAR ACT BODY, NO CRACKS OR DEFECTS.  (K)
